MAUDE Adverse Event Report: COVIDIEN ENDO UNIVERSAL 65; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN ENDO UNIVERSAL 65; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 173052
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the laparoscopic inguinal hernia repair, when the reload was being changed, the plastic component of the reload snapped and broke.The broken part did not disengage from the device.The issue was resolved by replacing the device with a new tacker.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), d4 (udi#), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that since the sulu was not received an rpa representative sulu p4c0888 was use for testing.The representative sulu was loaded into the instrument.The handle was actuated, and the tack deployed improperly and did not seat properly due to the disengaged e-piece.The condition of the instrument precludes a functional evaluation.It was reported that the plastic component of the reload snapped and broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by not completing the firing cycle, and trying to remove the reload with excessive force resulting in the disengaged e-piece.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: for precise staple placement, pre-position the staple prior to firing.To pre-position the staple, squeeze the handle until you feel resistance.The staple legs will protrude from the tip of the nose.(do not continue squeezing the handle once the staple has been pre-positioned.) continuing to squeeze the handle will form the staple before placement on the tissue or mesh.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO UNIVERSAL 65
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22022740
Report Number2647580-2025-01528
Device Sequence Number18303157
Product Code GCJ
UDI-Device Identifier10884521070523
UDI-Public(01)10884521070523(17)290930(10)P4K1067
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number173052
Device Catalogue Number173052
Device Lot NumberP4K1067
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale